Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 132, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 26, 2008, 11:21 AM EDT for Greene County, Owen County, Indiana. It took effect at Mar 29, 2008, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2008, 11:21 AM EDT (15:21 UTC)
- In effect from
- Mar 29, 2008, 5:00 AM EDT
- Expired
- Mar 27, 2008, 1:37 PM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Greene County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Spencer (SPNI3). The gauge peaked at 11.20 ft at Mar 28, 2008, 1:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 26, 7:08 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 26, 7:08 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 708 AM EDT WED MAR 26 2008 .AVIATION... DISCUSSION FOR 12Z TAFS. FIRST 12 HOURS OF THE PERIOD WILL BE UNEVENTFUL. SKIES WILL RANGE FROM MOSTLY SUNNY EARLY TO PARTLY CLOUDY LATE. ONLY MID AND HIGH CLOUDS WITH LIGHT WEST WINDS ARE EXPECTED THIS AFTERNOON AS A SYSTEM APPROACHES LATER TODAY FROM THE SOUTHWEST. TONIGHT WILL BE A DIFFERENT STORY AS MUCH WORSE CONDITIONS ARRIVE AHEAD OF A WARM FRONT THIS EVENING. SKIES WILL RAPIDLY LOWER AS MOISTURE IN THE LOW AND MID LEVELS RUSHES IN FROM THE SOUTH. LIGHT SCATTERED SHOWERS WILL ARRIVE BETWEEN 00-02Z AND SKIES WILL STILL BE VFR...BUT ARE EXPECTED TO DROP INTO THE MVFR CATEGORY IN STEADIER RAIN BETWEEN 03-06Z TONIGHT. AFTER 06Z MVFR IN RAIN AND LOW CLOUDS WILL PERSIST THROUGH THE REST OF THE PERIOD. THE WORST CONDITIONS WILL BE AT HUF AND LAF WHERE MOISTURE WILL BE DEEPER AND IFR CONDITIONS ARE EXPECTED AT THOSE SITES AFTER 08Z. && .PREV DISCUSSION... /ISSUED 245 AM EDT WED MAR 26 2008/ DISCUSSION...FRONTAL BOUNDARY WAS IN PLACE ACRS CENTRAL INDIANA EARLY THIS MORNING...QUITE CLOSE TO I-70. IR PICTURES SHOW AC STREAMING ACRS THE STATE IN A ZONAL FLOW. DEW POINTS TEMPS HAVE RISEN SOME FROM YESTERDAY...NOW IN THE LOWER AND MIDDLE 30S ACRS THE FA. MAIN FORECAST CHALLENGE TDY WL BE POPS TONIGHT. MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. QUIET WX EXPECTED FOR MUCH OF TDY AS THE FRONTAL BOUNDARY SLOWLY DRIFTS TO THE SOUTH AND MID LVL CLOUDS PUSH ACRS THE AREA IN THE ZONAL UPPER FLOW. TIME SECTIONS REMAIN DRY IN THE LOWER LVLS AND LITTLE FORCING IS AVAILABLE. HENCE PTCLDY TO MOCLDY WL WORK FINE AND WL USE A BLEND OF MAVMOS AND METMOS ON HIGHS. THINGS CHANGE THIS EVENING AS A NEAR 50 KNTS LLJ PUSHES INTO THE OHIO VALLEY. THIS WILL RESULT IN GOOD VV ACRS THE AREA AS SEEN IN THE 300K GFS ISENTROPIC SFC. MIXING RATIO VALUES ALONG THAT SFC APPEAR TO BE NEAR 5 G/KG. FORECAST SOUNDINGS ALSO INDICATE GOOD SATURATION IN THE LOWER LVLS. TIME SECTIONS AGREE. Q VECTORS ALSO SHOW GOOD LOWER LVL CONVERGENCE ALONG THE FRONT. HENCE WL RAISE THE MAV...PARTICULARLY ACRS THE SOUTHERN FA WHERE DYNAMICS ARE BEST. BEST VV DOES NOT ARRIVE UNTIL AROUND 06Z...HENCE WL FOCUS HIGHEST POPS THEN AND SLOWLY RAMP POPS UPWARD THROUGH THE EVENING. AGAIN WL USE A BLEND OF THE COOL MAVMOS AND METMOS. MAVMOS APPEARS TOO COOL GIVEN THE EXPECTED CLOUDS. ON THURSDAY MORE RAIN WILL BE EXPECTED AS THE SFC FRONT WILL LINGER ACRS CENTRAL INDIANA AS AN AREA OF LOW PRES PUSHES TOWARD THE AREA FROM THE CENTRAL PLAINS. TIME SECTIONS AGAIN SHOW GOOD LOWER LVL MOISTURE AS THE FRONTAL BOUNDARY IS PULLED NORTH ACRS THE FA DURG THE MORNING HOURS. WL STICK CLOSE TO MAVMOS POPS FOR NOW...BUT CONFIDENCE IS PRETTY HIGH THAT SOME PCPN WL OCCUR. WL ONCE AGAIN USE A BLEND OF THE TOO COLD MAVMOS WITH THE METMOS FOR HIGHS. MORE RAIN EXPECTED ON THURSDAY NIGHT AS THE CD FRONT IS DRAGGED SOUTH ACRS THE FA BY TE PASSING LOW PRES SYS. MORE UPPER SUPPORT IS INTRODUCED AT THAT TIME ALSO AS A S/W PUSHES INTO THE GRT LKS. WL AGAIN USE A BLEND OF MAVMOS AND METMOS FOR LOWS. HIGH PRES WL BUILD ACRS THE AREA ON FRI AND BEGIN TO DRY THINGS OUT. HOWEVER WL KEEP SOME POPS IN FOR THE MORNING HOURS IN CASE THE SYSTEMS PROGRESS A BIT SLOWER THAN EXPECTED. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON
Hazardous weather outlook, Mar 26, 4:21 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 421 AM EDT WED MAR 26 2008 INZ021-030-031-036>042-045>049-052-055>057-062>065-072-270830- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 421 AM EDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS AFTER 600 PM. ANY STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ON THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-053-054-060-061-067>071-270830- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-MORGAN- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 421 AM EDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS AFTER 600 PM. ANY STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. RIVER FLOODING IS EXPECTED ALONG THE WABASH...EAST FORK OF THE WHITE...AND THE WHITE RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH...EAST FORK OF THE WHITE...AND THE WHITE RIVERS THROUGH THE WEEKEND. THUNDERSTORMS ARE POSSIBLE ON THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:21 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 12 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.